Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 331, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2025, 7:25 PM CDT for 10 counties in Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2025, 7:25 PM CDT (00:25 UTC)
- Expired
- May 25, 2025, 8:12 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Pontotoc County, MS, Prentiss County, MS, Tishomingo County, MS, Union County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 82 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:07 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2791 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195
WUUS54 KMEG 260025
SVRMEG
MSC013-017-057-071-081-115-117-141-145-161-260130-
/O.NEW.KMEG.SV.W.0331.250526T0025Z-250526T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
725 PM CDT Sun May 25 2025
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southeastern Lafayette County in northwestern Mississippi...
Chickasaw County in northeastern Mississippi...
Eastern Yalobusha County in northwestern Mississippi...
Calhoun County in northeastern Mississippi...
Union County in northeastern Mississippi...
Pontotoc County in northeastern Mississippi...
Northwestern Itawamba County in northeastern Mississippi...
Lee County in northeastern Mississippi...
Southern Tishomingo County in northeastern Mississippi...
Southern Prentiss County in northeastern Mississippi...
* Until 830 PM CDT.
* At 725 PM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Blair to 8 miles north of Gore
Springs, moving east at 65 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Shari, Pittsboro, Robbs, Esperanza, Thorn, Chiwapa, Pumpkin Center,
Ballardsville, Vardaman, Tyson, Gums, Retreat, New Harmony, Pratts
Friendship, Rough Edge, Glenfield, Bryant, George P Cossar State
Park, Bounds, and Van Vleet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3387 8951 3387 8977 3390 8977 3390 8979
3422 8951 3460 8901 3459 8815 3409 8869
3409 8872 3406 8872 3374 8906 3374 8919
3372 8919 3372 8951
TIME...MOT...LOC 0025Z 275DEG 57KT 3456 8876 3387 8958
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
SJM4 follow-up statements
868
WWUS54 KMEG 260036
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
736 PM CDT Sun May 25 2025
MSC013-017-057-071-081-115-117-141-145-161-260130-
/O.CON.KMEG.SV.W.0331.000000T0000Z-250526T0130Z/
Lafayette MS-Chickasaw MS-Yalobusha MS-Calhoun MS-Union MS-
Pontotoc MS-Itawamba MS-Lee MS-Tishomingo MS-Prentiss MS-
736 PM CDT Sun May 25 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN LAFAYETTE...CHICKASAW...SOUTHEASTERN YALOBUSHA...
CALHOUN...UNION...PONTOTOC...NORTHWESTERN ITAWAMBA...LEE...SOUTHERN
TISHOMINGO AND SOUTHERN PRENTISS COUNTIES...
At 735 PM CDT, severe thunderstorms were located along a line
extending from near Wheeler to 6 miles west of Calhoun City, moving
east at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Pittsboro, Robbs, Esperanza, Thorn, Chiwapa, Ballardsville, Vardaman,
Tyson, Gums, Retreat, New Harmony, Pratts Friendship, Rough Edge,
Bryant, George P Cossar State Park, Bounds, Van Vleet, Parkersburg,
Moores Mill, and Toccopola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3387 8951 3387 8977 3390 8977 3390 8979
3421 8948 3460 8890 3459 8815 3409 8869
3409 8872 3406 8872 3374 8906 3374 8919
3372 8919 3372 8951
TIME...MOT...LOC 0035Z 275DEG 51KT 3455 8860 3386 8942
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
SJM773
WWUS54 KMEG 260050
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
750 PM CDT Sun May 25 2025
MSC071-260059-
/O.CAN.KMEG.SV.W.0331.000000T0000Z-250526T0130Z/
Lafayette MS-
750 PM CDT Sun May 25 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAFAYETTE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern and northwestern Mississippi.
&&
LAT...LON 3387 8951 3387 8961 3424 8914 3460 8872
3459 8815 3409 8869 3409 8872 3406 8872
3374 8906 3374 8919 3372 8919 3372 8951
TIME...MOT...LOC 0049Z 272DEG 45KT 3454 8843 3385 8925
$$
MSC013-017-057-081-115-117-141-145-161-260130-
/O.CON.KMEG.SV.W.0331.000000T0000Z-250526T0130Z/
Chickasaw MS-Yalobusha MS-Calhoun MS-Union MS-Pontotoc MS-
Itawamba MS-Lee MS-Tishomingo MS-Prentiss MS-
750 PM CDT Sun May 25 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CHICKASAW...SOUTHEASTERN YALOBUSHA...CALHOUN...SOUTHEASTERN
UNION...PONTOTOC...NORTHWESTERN ITAWAMBA...LEE...SOUTHERN TISHOMINGO
AND SOUTHERN PRENTISS COUNTIES...
At 749 PM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Sandy Springs to Derma, moving east
at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pittsboro, Robbs, Thorn, Chiwapa, Ballardsville, Vardaman, Retreat,
New Harmony, Pratts Friendship, Rough Edge, George P Cossar State
Park, Bounds, Van Vleet, Parkersburg, Moores Mill, Alpine, Bissell,
Troy, Tabbville, and Corrona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3387 8951 3387 8961 3424 8914 3460 8872
3459 8815 3409 8869 3409 8872 3406 8872
3374 8906 3374 8919 3372 8919 3372 8951
TIME...MOT...LOC 0049Z 272DEG 45KT 3454 8843 3385 8925
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JAB706
WWUS54 KMEG 260059
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
759 PM CDT Sun May 25 2025
MSC145-161-260108-
/O.CAN.KMEG.SV.W.0331.000000T0000Z-250526T0130Z/
Yalobusha MS-Union MS-
759 PM CDT Sun May 25 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YALOBUSHA AND
SOUTHEASTERN UNION COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern and northwestern Mississippi.
&&
LAT...LON 3387 8951 3428 8891 3437 8883 3439 8879
3449 8879 3450 8874 3460 8872 3459 8815
3409 8869 3409 8872 3406 8872 3374 8906
3374 8919 3372 8919 3372 8951
TIME...MOT...LOC 0058Z 310DEG 38KT 3448 8836 3378 8925
$$
MSC013-017-057-081-115-117-141-260130-
/O.CON.KMEG.SV.W.0331.000000T0000Z-250526T0130Z/
Chickasaw MS-Calhoun MS-Pontotoc MS-Itawamba MS-Lee MS-Tishomingo MS-
Prentiss MS-
759 PM CDT Sun May 25 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CHICKASAW...CALHOUN...SOUTHEASTERN PONTOTOC...NORTHWESTERN
ITAWAMBA...LEE...SOUTHERN TISHOMINGO AND SOUTHERN PRENTISS
COUNTIES...
At 758 PM CDT, severe thunderstorms were located along a line
extending from near Sandy Springs to near Derma, moving southeast at
45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pittsboro, Slate Springs, Thrasher, Thorn, Chiwapa, Mooreville, Reid,
Sabougla, Shannon, Ballardsville, Vardaman, Plantersville, Retreat,
Trace State Park, Leotis, Hobo Station, Dentontown, Pratts
Friendship, Wallfield, and Beech Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3387 8951 3428 8891 3437 8883 3439 8879
3449 8879 3450 8874 3460 8872 3459 8815
3409 8869 3409 8872 3406 8872 3374 8906
3374 8919 3372 8919 3372 8951
TIME...MOT...LOC 0058Z 310DEG 38KT 3448 8836 3378 8925
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JAB341
WWUS54 KMEG 260112
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
812 PM CDT Sun May 25 2025
MSC013-017-057-081-115-117-141-260120-
/O.CAN.KMEG.SV.W.0331.000000T0000Z-250526T0130Z/
Chickasaw MS-Calhoun MS-Pontotoc MS-Itawamba MS-Lee MS-Tishomingo MS-
Prentiss MS-
812 PM CDT Sun May 25 2025
...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW...CALHOUN...
SOUTHEASTERN PONTOTOC...NORTHWESTERN ITAWAMBA...LEE...SOUTHERN
TISHOMINGO AND SOUTHERN PRENTISS COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern and northwestern Mississippi.
&&
LAT...LON 3387 8951 3428 8891 3437 8883 3439 8879
3449 8879 3450 8874 3460 8872 3459 8815
3409 8869 3409 8872 3406 8872 3374 8906
3374 8919 3372 8919 3372 8951
TIME...MOT...LOC 0108Z 275DEG 57KT 3447 8816 3377 8906
$$
JABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:19 PM CDT, 1 hour 6 minutes earlier. Its key messages:
- Updated at 619 PM CDT Sun May 25 2025
- Additional rounds of showers and thunderstorms are still expected into Tuesday, with a potential for strong to severe thunderstorms and heavy rainfall.
- Additional rainfall totals will likely fall between 2 to 4 inches through Tuesday night.
- Below normal temperatures will continue through the week and into the beginning of next weekend.
Area forecast discussion, May 25, 6:19 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Memphis TN 619 PM CDT Sun May 25 2025 ...New AVIATION... .KEY MESSAGES... Updated at 619 PM CDT Sun May 25 2025 - Additional rounds of showers and thunderstorms are still expected into Tuesday, with a potential for strong to severe thunderstorms and heavy rainfall. - Additional rainfall totals will likely fall between 2 to 4 inches through Tuesday night. - Below normal temperatures will continue through the week and into the beginning of next weekend. && .DISCUSSION... (This evening through next Saturday) Issued at 221 PM CDT Sun May 25 2025 Skies have cleared across a large portion of the Mid-South this afternoon. A warm front continue to lift slowly north across north Mississippi. Temperatures north of the front are in the lower 60s to lower 70s while south of the front, reading are in the mid 70s to mid 80s. The first round of thunderstorms has moved across the Tennessee River into middle Tennessee with a second round of thunderstorms approaching northeast Arkansas. As the second area of thunderstorms continues to move east, it will eventually encounter the warmer, more unstable air south of the front. This could strengthen the thunderstorms and produce severe weather. The main threat from these thunderstorms is damaging winds but large hail and isolated tornadoes can't be completely ruled out. A Severe Thunderstorm Watch covers the southern half of the Mid-South until 9 PM this evening. Additional rounds of showers and thunderstorms will move through the region overnight through Tuesday afternoon. Some of thunderstorms may be strong with gusty winds and small hail. Locally heavy rainfall is expected with some of the thunderstorms. An additional 2 to 4 inches of rain may fall through Tuesday afternoon. Temperatures will remain near to below normal through Tuesday. Scattered showers and thunderstorms may occur Wednesday through Friday as another frontal boundary drops south into the region. Temperatures will remain below normal through this period. High pressure will build into the region by Saturday with dry weather and near normal temperatures. && .AVIATION... (00Z TAFS) Issued at 619 PM CDT Sun May 25 2025 Impacts to aviation to continue through the TAF period. Storms continue to fire and move across the Midsouth this evening in two areas: a line moving to the south across N MS and scattered thunderstorms to the south of this line. Convection will continue through at least 02z with -RA/-SHRA following the main line. MVFR impacts are currently ongoing and will persist into the overnight hours with CIGs dropping into IFR with time. Another round of showers, and potentially storms, is likely tomorrow afternoon to end out the forecast period. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...ARS AVIATION...JAB
In the hours before
Local storm report, May 25, 6:39 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
639 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Dmg 6 WNW Blair 34.49N 88.83W
05/25/2025 Union MS Trained Spotter
Large tree and power lines down on CR 171
near Parks Baptist Church.
&&
MJLocal storm report, May 25, 6:41 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
641 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Hail Senatobia 34.62N 89.97W
05/25/2025 E0.75 Inch Tate MS Public
&&
MJLocal storm report, May 25, 6:55 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
655 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Tstm Wnd Gst Crowder 34.17N 90.14W
05/25/2025 M67 MPH Quitman MS Broadcast Media
&&
MJLocal storm report, May 25, 7:15 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
715 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Dmg Marks 34.25N 90.27W
05/25/2025 Quitman MS Public
Trees and powerlines down.
&&
MJLocal storm report, May 25, 7:23 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
723 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Dmg 3 SSE Fulton 34.21N 88.39W
05/25/2025 Itawamba MS Trained Spotter
Tree down on Highway 25. Time estimated.
&&
MJLocal storm report, May 25, 7:25 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
725 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Tstm Wnd Dmg 5 SSE Oxford 34.29N 89.49W
05/25/2025 Lafayette MS Emergency Mngr
Tree down at County Road 403 and 418.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:40 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 35 min |
| May 25, 8:04 PM CDT | Special Weather Statement | MEG | Itawamba | 26 min |
| May 25, 8:09 PM CDT | Special Weather Statement | MEG | Chickasaw | 36 min |
| May 26, 11:15 AM CDT | River Flood Warning | MEG | Monroe | 22 hr |
| May 26, 11:17 AM CDT | River Flood Warning | MEG | Quitman | 4 days |
| May 26, 3:26 PM CDT | River Flood Warning | MEG | Quitman | 20 hr |
| May 26, 6:02 PM CDT | Special Weather Statement | MEG | Lee | 28 min |
| May 26, 6:27 PM CDT | Special Weather Statement | MEG | Prentiss | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.